TITLE

Assess anticoagulants to meet new requirement

PUB. DATE
October 2007
SOURCE
Same-Day Surgery;Oct2007, Vol. 31 Issue 10, p119
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Although outpatient surgery programs regularly ask patients to identify the medications they take, the newest requirement for The Joint Commission's National Patient Safety Goal 3 has surgery programs looking specifically at anticoagulant use to reduce risk of patient harm. • Assess use of and specific type of anticoagulant used by patients to determine when patient should discontinue medication prior to surgery and resume medication following surgery. • Educate staff as to increased risk of bleeding for patients who are on anticoagulant therapy. • Increase patient education regarding resumption of anticoagulant therapy following surgery.
ACCESSION #
26916194

 

Related Articles

  • Drug company staff fretted when in-house paper's conclusion clashed with the drug's marketing claims. McCarthy, Michael // BMJ: British Medical Journal;2/22/2014, Vol. 348 Issue 7946, p4 

    The article reports on the conflict faced by drug manufacturer Boehringer Ingelheim findings of a study it conducted clashed with its marketing effort for its new anticoagulant. Topics discussed include the confusion over whether there is a need for the German drug manufacturer to release its...

  • Anticoagulation for three versus six months in patients with deep vein thrombosis or pulmonary embolism, or both: randomised trial. Campbell, I.A.; Bentley, D.P.; Prescott, R.J.; Routledge, P.A.; Shetty, H.G.M.; Williamson, I.J. // BMJ: British Medical Journal (International Edition);3/31/2007, Vol. 334 Issue 7295, p674 

    ABSTRACT Objective To determine the optimum duration of oral anticoagulant therapy after an episode of deep vein thrombosis or pulmonary embolism, or both. Design Multicentre, prospective, randomised study with follow-up for one year. Setting 46 hospitals in United Kingdom. Participants Patients...

  • Optimizing the Use of Anticoagulants (Heparins and Oral Anticoagulants) in the Elderly. Siguret, Virginie; Gouin-Thibault, Isabelle; Gaussem, Pascale; Pautas, Eric // Drugs & Aging;2013, Vol. 30 Issue 9, p687 

    As longevity constantly increases, the number of elderly patients (75 years and older) who require anticoagulation likewise rises steadily. Managing elderly patients receiving anticoagulants is challenging because those patients are at high risk of both thrombosis and bleeding. Moreover, older...

  • Monitoring effects of oral anticoagulants during treatment with heparin.  // British Medical Journal (Clinical Research Edition);1/21/1984, Vol. 288 Issue 6412, p191 

    Examines the effect of heparin on the corrected ration in Great Britain. Variations in sensitivity to warfarin; Recommendation for treatment with warfarin; Methods of collecting blood samples from patients receiving both heparin and warfarin.

  • Drugs and Your Dentist. Embrett, Cheryl // Ontario Dentist;Spring/Summer2013 Your Oral Health Supplement, p18 

    In this article, the author focuses on the need to tell the doctor about the medical and health status for providing best care possible. He informs that bleeding gums can be symptoms of gum disease which may be related to diabetes or can indicate the use of blood thinner medication. He also...

  • AMPLIFY trial results.  // Neurology Alert;Sep2013 Pharmacology Watch, p2 

    The article discusses the results of AMPLIFY trial comparing the new anticoagulant apixaban with enoxaparin/warfarin in patients with acute venous thromboembolism (VTE). According to the authors, apixaban showed great potential on treatment of VTE against conventional therapy, citing significant...

  • Trial stopped after antithrombotic excels in preventing post-angioplasty death, MI.  // Modern Medicine;Jun96, Vol. 64 Issue 6, p14 

    Reports on the performance of abciximab at the clinical trials regarding the safety of its use as an antithrombotic agent. Mechanism of action of the drug; Merits of the drug; Comments from the researchers.

  • Pravastatin: Interaction with oral anticoagulant? Trenque, Thierry; Choisy, Henri // BMJ: British Medical Journal (International Edition);4/6/96, Vol. 312 Issue 7035, p886 

    Presents the case of a 64 year old woman who was diagnosed with atrial fibrillation secondary to an adverse effect caused by the interaction of Pravastatin with an oral anticoagulant. Physiological effect of Pravastatin; Caution in the administration of Pravastatin simultaneous to anticoagulant...

  • Anti-anticoagulation. H.D.B. // Cortlandt Forum;10/25/97, Vol. 10 Issue 10, p108 

    Focuses on the anticoagulant Coumadin that represents an increased risk for complications in an 80-year-old woman with a history of falling. Production of intracranial bleeding due to additional falls while on Coumadin.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics